Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Started experiencing twitching in temple and elbow. Could this be caused by stress?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
A few days ago I started experiencing twitching in my right temple and left elbow. Could this be caused by stress?
Posted Wed, 24 Oct 2012 in Anxiety and Stress
Answered by Dr. Jonas Sundarakumar 55 minutes later
Hi and welcome to Healthcare Magic. Thanks for your question...

Anxiety and stress can have psychological symptoms as well as physical symptoms. The physical symptoms of anxiety are quite vast and variable from person to person. The usual ones are headache, palpitations, increased sweating, hyperventillation, tremors of hands, muscle tightness, etc., but there can be many more also.

In your case, the twitches in your temple and elbow could very well be due to anxiety, especially if you are in the midst of a stressful period. Your symptoms do not co-relate with any particular medical diagnosis and moreover, muscle tightness and twitching are well known symptoms of anxiety.

I would suggest that you try out relaxation techniques / exercises. Breathing exercises, muscle relaxation exercises, music therapy and yoga / meditation have all been proven to be effective in relieving the physical symptoms of anxiety. You should also try to avoid mental stress and keep your mind distratced from anxious thoughts / ruminations. You can do this by keeping yourself engaged in doing things you enjoy and find relaxing. Another important thing is to keep talking to someone close to you (a friend or a relative) about your problems. Venting out your emotions periodically and having someone to acknowledge your difficulties and support you serves as a great de-stressor.

I hope that you will be able to try out these suggestions and benefit from them.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor